MAUDE Adverse Event Report: COOK INC ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G08801
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code: dqx wire, guide, catheter.Pma/510(k) number: k171948.Device evaluated by mfr: begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, the distal tip of a roadrunner extra-support bare mandril wire guide was observed unraveled and stretched out when opening the device packaging prior to a procedure.No damage was observed to the device packaging.The device did not make patient contact.The procedure was successfully completed with another device of the same type.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, the distal tip of a roadrunner extra-support bare mandril wire guide was observed unraveled and stretched out when opening the device packaging prior to a procedure.No damage was observed to the device packaging.The device did not make patient contact.The procedure was successfully completed with another device of the same type.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.The complainant returned rstf-14-300 (roadrunner extra-support bare mandril wire guide) to cook for investigation in a prior-to-use condition.The solder connection at the distal tip was separated from the inner mandril wire, resulting in coil elongation.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied: ¿supplied sterilize by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the produce to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control.No related gaps in production or processing controls were noted.Cook has concluded that shipping/handling contributed to this incident, as there are 100% inspections in place to identify this failure mode prior to distribution.It is likely that the wire was snagged on the wire holder during removal from the holder, resulting in solder separation at the distal tip.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11723233
Report Number1820334-2021-01214
Device Sequence Number19660332
Product Code DXQ
UDI-Device Identifier00827002088016
UDI-Public(01)00827002088016(17)260224(10)13680776
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2026
Device Model NumberG08801
Device Catalogue NumberRSTF-14-300
Device Lot Number13680776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer08/25/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1